Posted by level on February 28, 2002, at 20:33:36
In reply to Re: withdrawal symptoms coming off zoloft, posted by JohnL on June 5, 2000, at 3:21:01
> > been on anti's a few times...Never withdrawed from Zoloft but am going to do it the same way I did with celexa and paxil. Reduce the dose by about 6mg-yes 6mg every 2 weeks. If your on it for a year or more you should give yourself about 4-6 months to start weaning from it. Or try something like 50mg then reduce to 40mg. stay on for 2 to 3 weeks then reduce to 30mg, then 25 mg then start cutting it by 5mg-6mg every couple weeks until your down to about 2.5mg every other day for a couple weeks. I am with you guys the majority of doctors and psychiatrists are ignorant on this. Guess they never took it before.
> > Susan - It might be a very good idea to go back on a lower dose of Zoloft for a while. Ask you doc to give you 50mg strength caps (tabs in U.S.?) and try 100mg daily for a couple of days. If this doesn't help, raise the dose to 150mg (you could raise the dose again, but I doubt you will need to). Then, about every 7 days drop the dose by 50mg and, if tolerated, do this until you are taking 50mg daily. Do this for a week, then take 50mg every other day for a week and the try to stop. This should ease your withdrawl symptoms.
> > Talk this over with your doc. I have seen this method work, especially when withdrawing from higher doses of the shorter acting SRIs.
> > Hope this helps - Cam
> I agree with Cam completely that it is probably a good idea to get back on the Zoloft and then begin a slower discontinuation strategy. There's no telling how long the withdrawal symptoms you're feeling will last. After 9 years, I would think they will take longer than usual. Normally we can expect 1 to 3 weeks. But I've heard complaints of the withdrawals lasting into months in some cases. So I think it would be a good idea to begin a slower weening process.
> Here's a method I've used to both get on a med and ween off of it. It has worked well for me, and maybe it could for you. Let's just assume, for the sake of an example, that you are back on Zoloft at say 100mg. The next day, take 75mg instead (break or cut the pills as needed). Then take 100mg again the next day, and then 75 again the next. And so on, alternating daily like this for about a week or so.
> After a week, stabilize at 75mg per day and remain at that level for about 3 or 4 days. Then, begin alternating again. This time, take 75mg, then 50mg, then 75, then 50, and so on...and finally stop and stabilize at 50. The next phase would be alternating between 50mg and 25mg. Then between 25mg and 0. And finally 0.
> If you still experience uncomfortable withdrawals after being at 0 for a few days, go ahead and take perhaps a 25mg dose, but then skip the next day or two. Alternate as needed between 0 and 25mg just to smooth the bumps until the storm is over. I think this seesaw alternating method works well. It's kind of like walking down the stairs slowly. And the transition from being at one dose and going to another isn't so dramatic. Much smoother, more subtle.